Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting headache, nausea, hair loss and blurred vision after taking divox and oxene. Any remedy?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Tue, 15 Jan 2013 in Mental Health
Question: sir i am taking divox-750 and oxene300( today) and i am having dizziness,drowsy,nausea,hair loss,hand trembling,blur vision ,headache,loss of concentration, weight gain etc for last 4 months can u suggest the remedy for this problem ,i will be highly obliged for that... thank u
doctor
Answered by Dr. Ashish Mittal 12 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     30 year old male
•     Known case of Bipolar disorder (as appear from history)
•     Currently on: Divox 750, Oxene 300-2tab
•     Complaints of: dizziness, drowsy, nausea, hair loss, hand trembling, blur vision, headache, loss of concentration, weight gain etc for last 4 months.

From the treatment history it appear that you have bipolar disorder. Bipolar disorder is a chronic illness and in most of the cases patient need treatment for years or lifelong.

In Bipolar disorder patient has both manic and depression episode. In depression most common symptoms are: low mood, decrease energy and negative thinking. In contrast, in Manic episode common symptoms are: over cheerfulness, anger, irritability, increase energy and decrease need for sleep.

Following medicines are well researched and found to effective for Bipolar disorder: Lithium (intalith/litholentzelith), Valproate (Divox/dicorate-er/valance-od), Lamotrigine (Lamitor-OD) and Carbamazepine (oxene). These medicines also called as mood stabilizers and given for for long term to stabilise mood. They prevent both depressive and manic episode. Even if patient become ill while on medicine, illness is less severe and last for short period.

Out of these medicines patients got stabilised on one or combination of two medicines. Choice of medicine is depend on patient illness state (which can be assessed on interview only), side effect profile of medicine, and duration of illness, weight, age and sex of the patient. Sometime other antimanic agent (ooz/rionforte) needs to be added depending on the severity of episode and anti depressants need to be added during depressive episode..

Overall your treatment appear ok to me. Although it is not good to change treatment so frequently, but as treatment is highly individualised, changes might be needed according to your condition. To suggest any treatment or treatment change, in person mental status examination (interview) of patient is must.

For side effects (dizziness, drowsy, nausea, hair loss, hand trembling, blur vision, headache, loss of concentration, weight gain) following steps will be helpful:
-Most of the side effects subside after few days of continuation of medicine.
-For weight gain: Start diet/weight monitoring, restrict fat and sweet intake, exercise regularly.
-For hair loss: It usually occur with valproate. Multivitamins preparation with selenium (like Cobadex CZS once in a day) will help.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Mood disorder

doctor1 MD

I have Bilateral clubbed foot on both feet with all three symptoms. I m 16 years old and suffer from severe depression as a result from the chronic pain. I still play tennis and other sports but every day actions are getting harder and harder. Are there any new, innovative, methods to fix this?

doctor1 MD

sir the problem with me is that i am having fever through out the day for last 8-10 years, which makes me totally exhausted, i m also suffering with allergy and constipation, i have fobia of darkness, my night sleep is disturbed, i also suffer sometimes from mood disorder at a time i feel depressed, my body shivers hand and fingers too i have consulted many physicians but could not get cure my age is 27 years

doctor1 MD

Sir i have my TMT test done . Final Impression : Horizontal ST Segment Depression seen in inferior leads in stage II which lasted for 30 seconds into recovery. Impression: Stress test is positive for exercise inducible Ischaemia. Kindly guide me for further treatment and tests. yours sincerely A.K. Dwivedi

doctor1 MD

what is the prognosis of bipolar depression when detected in a young individual say at 2o yrs.?Whether the individual can focus on study during treatment ?What are the chances of relapse while on treatment?Any latest major brakthru for this disease as far as treatment is concerned?

doctor1 MD

My Husband has nausea, vomiting, abdominal cramping and diarrhea started last night. He is diabetic and is also on clozapine for a mood disorder . What can I give him to help reduce the symptoms?

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month . i am very concerned as to what the side effects will be i have not had bad side effects in the...

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental health ?